MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-035-135
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Shock (2072); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Physician attempted to use a trailblazer support catheter for treatment of a severely calcified plaque lesion in the left common iliac artery.Vessel reported to be moderately tortuous.Lesion exhibited 90% stenosis.Ifu was followed.Device inspected before use.Vessel was pre-dilated.While inserting the guidewire into the catheter, physician experienced resistance when it was close to the distal mark.No other abnormalities observed.After crossing the lesion with guidewire and catheter, the physician intended to remove the supporting catheter and replace it with an angiography catheter; difficulty was experienced when trying to remove the device.Ct showed the three radio-opaque marks were still in the vessel, and confirmed fractured in the patient.Patient was referred for emergency surgery.The retrieval of the broken catheter piece took two hours, which resulted in the patient having hemorrhagic shock.Procedure was cancelled, and the patient was sent to icu.It was reported that all segments of the trailblazer catheter were retrieved.Updated information received 10 days post-procedure indicated that the patient was still in icu.Further information received 8 days later indicated that patient¿s status was well.
 
Additional Manufacturer Narrative
The trailblazer catheter was not received for evaluation.No ancillary devices or procedural reports from the procedure were received.Two photographic images were received.The first photographic image received is of a cine of the patient¿s pelvic region, a support catheter and two guidewires are present.On the thinner diameter guidewire two radiopaque marker bands are visible.The second photographic image is of a trailblazer catheter on a surgical drape.The trailblazer is separated into two segments.The distal segment includes the trailblazer radiopaque marker bands.It appears that all components of the trailblazer catheter were retrieved from the patient.Due to the clarity and quality of the photograph it is not possible to make any determination of the cause of the separation.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7123338
Report Number2183870-2017-00583
Device Sequence Number16446661
Product Code DQY
UDI-Device Identifier00821684073957
UDI-Public00821684073957
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberSC-035-135
Device Catalogue NumberSC-035-135
Device Lot NumberA493875
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR